Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Dirac quantum fields on a manifold
HTML articles powered by AMS MathViewer

by J. Dimock PDF
Trans. Amer. Math. Soc. 269 (1982), 133-147 Request permission

Abstract:

On globally hyperbolic Lorentzian manifolds we construct field operators which satisfy the Dirac equation and have a causal anticommutator. Ambiguities in the construction are removed by formulating the theory in terms of ${C^{\ast }}$ algebras of local observables. A generalized form of the Haag-Kastler axioms is verified.
References
    S. Avis and C. Isham, Quantum field theory and fibre bundles in a general space-time, Recent Developments in Gravitation (Levy and Deser, eds.), Plenum Press, New York, 1979.
  • P. J. M. Bongaarts, The electron-positron field, coupled to external electromagnetic potentials, as an elementary $C^{\ast }$ algebra theory, Ann. Physics 56 (1970), 108–139. MR 260291, DOI 10.1016/0003-4916(70)90007-2
  • Y. Choquet-Bruhat, Hyperbolic partial differential equations on a manifold, Battelle Rencontres. 1967 Lectures in Mathematics and Physics, Benjamin, New York, 1968, pp. 84–106. MR 0239299
  • Yvonne Choquet-Bruhat, Cecile DeWitt-Morette, and Margaret Dillard-Bleick, Analysis, manifolds and physics, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. MR 0467779
  • Bryce S. Dewitt, Charles F. Hart, and Christopher J. Isham, Topology and quantum field theory, Phys. A 96 (1979), no. 1-2, 197–211. MR 534588, DOI 10.1016/0378-4371(79)90207-3
  • J. Dimock, Algebras of local observables on a manifold, Comm. Math. Phys. 77 (1980), no. 3, 219–228. MR 594301
  • Sergio Doplicher, Rudolf Haag, and John E. Roberts, Fields, observables and gauge transformations. I, Comm. Math. Phys. 13 (1969), 1–23. MR 258394
  • Robert Geroch, Spinor structure of space-times in general relativity. I, J. Mathematical Phys. 9 (1968), 1739–1744. MR 234703, DOI 10.1063/1.1664507
  • Robert Geroch, Domain of dependence, J. Mathematical Phys. 11 (1970), 437–449. MR 270697, DOI 10.1063/1.1665157
  • Rudolf Haag and Daniel Kastler, An algebraic approach to quantum field theory, J. Mathematical Phys. 5 (1964), 848–861. MR 165864, DOI 10.1063/1.1704187
  • S. W. Hawking and G. F. R. Ellis, The large scale structure of space-time, Cambridge Monographs on Mathematical Physics, No. 1, Cambridge University Press, London-New York, 1973. MR 0424186
  • Peter Hajicek, Observables for quantum fields on curved background, Differential geometrical methods in mathematical physics, II (Proc. Conf., Univ. Bonn, Bonn, 1977) Lecture Notes in Math., vol. 676, Springer, Berlin, 1978, pp. 535–566. MR 519628
  • C. J. Isham, Quantum field theory in curved space-times, a general mathematical framework, Differential geometrical methods in mathematical physics, II (Proc. Conf., Univ. Bonn, Bonn, 1977) Lecture Notes in Math., vol. 676, Springer, Berlin, 1978, pp. 459–512. MR 519626
  • C. J. Isham, Twisted quantum fields in a curved space-time, Proc. Roy. Soc. London Ser. A 362 (1978), no. 1710, 383–404. MR 503525, DOI 10.1098/rspa.1978.0140
  • B. Kay, Linear spin-zero quantum fields in external gravitational and scalar fields. I, II, Comm. Math. Phys. 62 (1978), 55; 71 (1980), 29.
  • André Lichnerowicz, Champs spinoriels et propagateurs en relativité générale, Bull. Soc. Math. France 92 (1964), 11–100 (French). MR 169667
  • —, Topics on space-times, Battelle Recontres (DeWitt and Wheeler, eds.), Benjamin, New York, 1968.
  • Jean Leray, Hyperbolic differential equations, Institute for Advanced Study (IAS), Princeton, N.J., 1953. MR 0063548
  • W. Pauli, Contributions mathématiques à la théorie des matrices de Dirac, Ann. Inst. H. Poincaré VI (1963), 8.
  • Herbert-Rainer Petry, Exotic spinors in superconductivity, J. Math. Phys. 20 (1979), no. 2, 231–240. MR 519205, DOI 10.1063/1.524069
  • I. E. Segal, Foundations of the theory of dynamical systems of infinitely many degrees of freedom. I, Mat.-Fys. Medd. Danske Vid. Selsk. 31 (1959), no. 12, 39 pp. (1959). MR 112626
  • Joseph Slawny, On factor representations and the $C^{\ast }$-algebra of canonical commutation relations, Comm. Math. Phys. 24 (1972), 151–170. MR 293942
  • A. Wightman, The Dirac equation, Aspects of Quantum Theory (Salam and Wigner, eds.), Cambridge Univ. Press, Cambridge, 1972, pp. 109.
  • A. S. Wightman, Relativistic wave equations as singular hyperbolic systems, Partial differential equations (Proc. Sympos. Pure Math., Vol. XXIII, Univ. California, Berkeley, Calif., 1971) Amer. Math. Soc., Providence, R.I., 1973, pp. 441–447. MR 0342075
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 81E20, 46L60, 81E05
  • Retrieve articles in all journals with MSC: 81E20, 46L60, 81E05
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 269 (1982), 133-147
  • MSC: Primary 81E20; Secondary 46L60, 81E05
  • DOI: https://doi.org/10.1090/S0002-9947-1982-0637032-8
  • MathSciNet review: 637032